| Catalog Number |
Y417H |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/30/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on (b)(6) 2024 and suture was used.During the procedure, it was reported by the sales rep that during an external fixation orthopedic case, while using suture they opened four consecutive sutures that were fraying at the swage point about an inch or so.Case was completed with another box of the same suture with a different lot number.No patient harm was reported.Sterile samples are available for return.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees, that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem found.Investigation summary of device from same lot/batch returned by user: the product was returned to ethicon for evaluation.One open box with twenty-six representative unopened samples were received for analysis.Product code y417h.To evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.All sutures were dispensed without problems and examined along the strand and fraying suture could be observed 1.5 inches from the swage area in twenty-two samples.In the remaining four sutures, no issues related to fraying sutures were observed during the evaluation.A tactile test was performed with the affected parts of the thumb and forefinger and no anomalies were detected.Based on the information currently available, damaged suture was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/9/2024.Corrected information: d4, h6 (investigational codes).This report is being submitted pursuant to the provisions of 21 cfr.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.